Alert archive / Iowa / Wind Advisories in 2010
Wind Advisory 4, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at May 1, 2010, 3:37 AM CDT for 11 counties in Iowa. It took effect at May 1, 2010, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2010, 3:37 AM CDT (08:37 UTC)
- In effect from
- May 1, 2010, 10:00 AM CDT
- Expired
- May 1, 2010, 3:29 PM CDT
- In force
- 5 hr
- Issued by
- NWS Des Moines, IA
Counties Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 145 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 115 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
091 WWUS73 KDMX 010837 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 337 AM CDT SAT MAY 1 2010 .A TROUGH OF LOW PRESSURE EXTENDING SOUTHWEST FROM A DEEP NEAR WINNIPEG MANITOBA WILL SWING SOUTHEAST AROUND THE LOW TODAY. AS IT DOES...THE PRESSURE GRADIENT WILL INCREASE AND PRODUCE GUSTY SOUTHWEST WINDS ACROSS NORTHWEST IOWA. IAZ004>007-015>017-023-024-033-034-011645- /O.NEW.KDMX.WI.Y.0004.100501T1500Z-100501T2300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...SAC CITY...ROCKWELL CITY 337 AM CDT SAT MAY 1 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING AND BECOME GUSTY BY LATE MORNING. THE WINDS WILL PERSIST THROUGH THE AFTERNOON. * WINDS: SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 30 MPH...WITH OCCASIONAL GUSTS TO 40 TO 45 MPH. * IMPACTS: DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
752 WWUS73 KDMX 011528 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1028 AM CDT SAT MAY 1 2010 .A WEAK BOUNDARY EXTENDING SOUTHWEST FROM A DEEP LOW NEAR WINNIPEG MANITOBA WILL SWING SOUTHEAST AROUND THE LOW TODAY. AS IT DOES...THE PRESSURE GRADIENT WILL INCREASE AND PRODUCE GUSTY SOUTHWEST WINDS ACROSS NORTHWEST IOWA. IAZ004>007-015>017-023-024-033-034-012300- /O.CON.KDMX.WI.Y.0004.000000T0000Z-100501T2300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...SAC CITY...ROCKWELL CITY 1028 AM CDT SAT MAY 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING: WINDS WILL INCREASE THROUGH THE MORNING AND BECOME GUSTY. THE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON. * WINDS: SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 30 MPH... WITH OCCASIONAL GUSTS TO 40 TO 45 MPH. * IMPACTS: DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COGIL
196 WWUS73 KDMX 011928 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 228 PM CDT SAT MAY 1 2010 .A WEAK BOUNDARY EXTENDING SOUTHWEST FROM A DEEP LOW NEAR WINNIPEG MANITOBA WILL SWING SOUTHEAST AROUND THE LOW TODAY. AS IT DOES...THE PRESSURE GRADIENT WILL INCREASE AND PRODUCE GUSTY SOUTHWEST WINDS ACROSS NORTHWEST IOWA. IAZ004>007-015>017-023-024-033-034-012300- /O.CON.KDMX.WI.Y.0004.000000T0000Z-100501T2300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...SAC CITY...ROCKWELL CITY 228 PM CDT SAT MAY 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING: STRONG WINDS SUSTAIN FROM THE SOUTHWEST THROUGH THE AFTERNOON. * WINDS: SOUTHWESTERLY WINDS ARE EXPECTED AT 20 TO 30 MPH...WITH OCCASIONAL GUSTS TO 45 MPH. * IMPACTS: DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
902 WWUS73 KDMX 012029 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 329 PM CDT SAT MAY 1 2010 IAZ004>007-015>017-023-024-033-034-012130- /O.CAN.KDMX.WI.Y.0004.000000T0000Z-100501T2300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...SAC CITY...ROCKWELL CITY 329 PM CDT SAT MAY 1 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN BELOW CRITERIA FOR THE REMAINDER OF THE AFTERNOON AND ARE EXPECTED TO GRADUALLY DIMINISH AS SUNSET APPROACHES. $$ COGIL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at May 1, 3:25 AM CDT, 12 minutes earlier.
Area forecast discussion, May 1, 3:25 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 325 AM CDT SAT MAY 1 2010 .SHORT TERM /TODAY/... CRCLN AROUND DEEP LOW OVR SRN MAN WILL BE THE DOMINANT INFLUENCE ON WX ACRS THE STATE TDA. WINDS WILL INCREASE WITH SNRS AND INC GRADIENT IN SRSPONSE TO TROF ROTATING SEWD OUT OF ND AND SERN MT. WILL HOIST A WIND ADVY NW OF KDNS TO THE KMCW AREA...ALBEIT A RELATIVELY LOW END ADVY. CLODUS WILL INCREASE TDA...EXPECIALLY OVR THE SERN HALF OF IA...IN RESPONSE TO TO THE NEXT S/WV ROTATING AROUND THE BASE OF THE MEAN TROF ATTM. S/WV IS SELF EVIDENT WITH CONVECTION FIRING FROM THE BIG BEND AREA...NEWD TWD THE KDFW AREA THIS MRNG. PCPN SHIELD WILL LIKELY MOVE INTO SERN IA...BUT SHUD NOT ARRIVE UNTIL 2ND PD. .LONG TERM /TONIGHT THROUGH FRIDAY/... WILL REMAIN UNDER SOUTHWESTERLY FLOW ALOFT THIS WEEKEND WITH A LARGE NEARLY STATIONARY GYRE OVER NORTH DAKOTA AND A SERIES OF SHORTWAVES CARVING OUT A DEEP TROUGH AROUND THE SOUTHWEST U.S. AND NORTHER MEXICO. VORT MAX IN VC OF NEW MEXICO ATTM WILL MOVE QUICKLY NORTHEAST ACROSS THE PLAINS TODAY AND ALIGN WITH THE FRONT SIDE OF A SHORTWAVE ROTATING AROUND THE NORTHERN LOW THIS EVENING...GENERATING AN AREA OF SHOWERS THAT WILL PASS OVER OUR SOUTHEASTERN CORNER OVERNIGHT. IT IS DIFFICULT TO DETERMINE HOW FAR INTO OUR AREA THIS PRECIP WILL EXTEND AS IT MAY EVEN MISS US ENTIRELY...HOWEVER MOISTURE AND INSTABILITY WILL BE VERY LIMITED SO IN ANY EVENT WE ARE LOOKING AT JUST SOME LIGHT SHOWERS WITH LITTLE IMPACT. THEREAFTER...WILL REMAIN BENEATH BROAD CYCLONIC FLOW AT 500 MB THROUGH MONDAY AS THE LARGE GYRE MOVES SLOWLY EASTWARD TO OUR NORTH WHILE A NEBULOUS SURFACE PATTERN PROMOTES FAIRLY LIGHT WINDS AND DRY WEATHER EXCEPTING A FEW POSSIBLE SPRINKLES AT TIMES. ON MONDAY NIGHT WE WILL BEGIN TO SEE A WEATHER CHANGE AS THE LOW AND LONGWAVE TROUGH FINALLY BEGIN TO MOVE OFF TO OUR EAST AND RIDGING COMES IN OVERHEAD. MEANWHILE ANOTHER MID/UPPER LOW WILL MOVE INTO SOUTHERN SASKATCHAWAN WITH A SURFACE TROUGH DRAGGING ACROSS THE DAKOTAS. AHEAD OF THIS TROUGH OUR WINDS WILL COME AROUND TO SOUTH THEN SOUTHWEST WITH THE SURFACE PRESSURE GRADIENT TIGHTENING AND BRINGING US STRONGER SSW WINDS ON TUESDAY. THIS WILL PROMOTE GOOD MIXING AND WAA BENEATH THE RIDGING ALOFT...AND BELIEVE WE WILL WARM UP NICELY IN THE AFTERNOON. HAVE BUMPED TEMPS UP A COUPLE OF DEGREES ACROSS MOST OF THE AREA AS A RESULT. FROM TUESDAY NIGHT THROUGH MIDWEEK THE FORECAST BECOMES MORE COMPLICATED AS IT IS UNCLEAR TO WHAT EXTENT THE AFOREMENTIONED SURFACE TROUGH WILL MOVE THROUGH OR STALL OVER OUR CWA...WHILE ANOTHER 500 MB SHORTWAVE APPROACHES FROM THE NORTHERN ROCKIES LATER IN THE WEEK. MADE NO CHANGES IN THE LATER PERIODS OF THE FORECAST FOR NOW. && .AVIATION... 01/06Z...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. THE WIND WILL BECOME GUSTY FROM THE SOUTHWEST ON SATURDAY WITH A FEW GUSTS NEAR 30 KTS NEAR KMCW AND KALO BY THE AFTERNOON. VFR CIGS WILL BEGIN TO LOWER LATE AFTERNOON AND THROUGH THE EVENING NEAR KOTM ALONG WITH A FEW SHOWERS POSSIBLE LATE. && .DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY 15Z-23Z NORTHWEST OF A KDNS-KMCW LINE. SHORT TERM...MS MAY 10 AVIATION...RD LONG TERM...LEE
Hazardous weather outlook, Apr 30, 1:36 PM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 136 PM CDT FRI APR 30 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-011100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 136 PM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED NON SEVERE THUNDERSTORM IS STILL POSSIBLE ACROSS THE AREA THROUGH THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE MAY BE ADDITIONAL NON SEVERE THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MJB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.